MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884016
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis found that visually, there was no damage in the construction of the device.There was no damage to the distal tip and no loose components.Under magnification, there was a reddish colored residue on the inside diameter of the inner tip.Functionally, the inner assembly spun freely by hand with no binding.The blade fit securely into a handpiece, but while oscillating at 5000rpm the entire device moved in the handpiece, not just the inner assembly.However, there were no issues observed with decreased rotation while testing.For further analysis, an x-ray was performed to observe the internal construction of the device, and no damage was observed in the spiral wrap nor shaft.In the returned condition, there was an out of specification condition that was related to the complaint.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the blade was unable to maintain normal operation (the rotation speed is too low) causing the inability to perform surgery during pre-op, there was no patient involvement.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21101032
Report Number1045254-2025-00058
Device Sequence Number18376534
Product Code EQJ
UDI-Device Identifier00763000518165
UDI-Public00763000518165
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884016
Device Catalogue Number1884016
Device Lot Number0229256363
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Initial Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown